MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2800TFX
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Cardiac Arrest (1762); Heart Failure/Congestive Heart Failure (4446)
Date of Event 12/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through patient support center and medical records, a patient with a 25mm 2800tfx aortic valve underwent a valve-in-valve procedure after an implant duration of six (6) years, nine (9) months, due to calcification, severe mitral regurgitation and severe stenosis.Patient presented with v.Tach cardiac arrest, severe cardiomyopathy, and acute congestive heart failure.Tavr was performed with a 29mm non-edwards transcatheter valve.Patient was extubated successfully in or and transferred to micu.Patient was discharged on pod# 3.Patient made no allegation against the 2800tfx valve.Per medical records, the patient presented with v.Tach cardiac arrest, severe cardiomyopathy, and acute congestive heart failure.Tavr was performed with a 29mm non-edwards transcatheter valve.Patient was extubated successfully in or and transferred to micu.Patient was discharged on pod# 3.
 
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation as it remains implanted.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Corrected b5 and h6.
 
Event or Problem Description
It was learned through patient support center and medical records that a patient with a 25mm 2800tfx aortic valve underwent a valve-in-valve procedure after an implant duration of six (6) years, nine (9) months, due to calcification.Patient presented with acute congestive heart failure.Tavr was performed with a 29mm non-edwards transcatheter valve.Patient was extubated successfully in or and transferred to micu.Patient was discharged on pod# 3.Patient made no allegation against the 2800tfx valve.Per medical records, the patient presented with acute congestive heart failure and severe non-ischemic cardiomyopathy.Workup showed severe symptomatic bioprosthetic aortic valve stenosis and moderate native mitral regurgitation.While in the hospital, the patient had a witnessed ventricular tachycardia ended with cardiac arrest with successful rocs.The patient underwent a valve-in-valve procedure under general anesthesia.Tavr was performed with a 29mm non-edwards transcatheter valve.The surgical valve was fractured using a 10 x 40 mm balloon.Post rapid pacing, the patient developed another episode of ventricular tachycardia requiring dccv with restoration of sinus rhythm.Post deployment aortography and tee revealed absence of any meaningful pvl with adequate transcatheter valve position and stability.Patient was extubated successfully in or and was transferred to micu.Patient was discharged on pod# 3.
 
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Calcific degeneration is a common cause of bioprosthetic heart valve failures.Many factors contribute to the onset and propagation of calcification.These include patient factors (age, disease state, pharmacological intervention, etc.), mechanical stress related to the valves hemodynamic performance, and glutaraldehyde fixation of tissue.Of these, the fixation process is a relatively minor contributor to calcification for edwards tissue valves due to anti-calcification treatments during manufacturing.Though numerous studies have been conducted on preventive calcification strategies in bioprosthetic heart valves, the causes of calcification are not fully understood and there are still no mechanisms or medical therapies which fully prevent bioprostheses from calcifying.Calcification is most commonly related to patient factors and is not usually an indication of a device malfunction related to a manufacturing deficiency.A definitive root cause cannot be conclusively determined; however, patient factors likely caused or contributed.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key19332857
Report Number2015691-2024-03631
Device Sequence Number2972174
Product Code DYE
UDI-Device Identifier00690103177251
UDI-Public(01)00690103177251(17)161208
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2016
Device Model Number2800TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer05/23/2024
06/18/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/14/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age69 YR
Patient SexMale